MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion: based on the received information, an incomplete insertion was achieved during the implantation surgery possibly due to unexpected ossification in the cochlea, leaving 5 channels extra-cochlear.Patient_s hearing was affected over time and imaging performed confirmed further migration of the electrode array.Revision surgery is planned but no date has been scheduled yet.This is a combined initial and final report.
 
Event or Problem Description
The user reports a recent worsening sound quality.The changes in hearing started gradually in early 2022.Revision surgery is considered, as the doctor in charge had indicated that the implant is out of place.There is still no date for the new procedure.
 
Event or Problem Description
The user reported in 2023 a recent worsening sound quality.The changes in hearing started gradually in early 2022.The user has been reimplanted on (b)(6) 2023.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.Based on the received information, an incomplete insertion was achieved during the implantation surgery possibly due to unexpected ossification in the cochlea, leaving 5 channels extra-cochlear.Patient_s hearing was affected over time and imaging performed confirmed further migration of the electrode array.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17971948
Report Number9710014-2023-00930
Device Sequence Number12523654
Product Code MCM
UDI-Device Identifier09008737062705
UDI-Public(01)09008737062705
Combination Product (Y/N)N
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/24/2023
Device Model NumberMI1000 MED-EL CONCERT
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale